Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 13, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at May 29, 2013, 8:58 PM CDT for Fremont County, Iowa. It took effect at May 30, 2013, 7:00 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 8:58 PM CDT (01:58 UTC)
- In effect from
- May 30, 2013, 7:00 PM CDT
- Expired
- Jun 2, 2013, 8:02 PM CDT
- In force
- 3 days
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fremont County, IA
The radar
The Omaha radar (KOAX), 80 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nishnabotna River above Hamburg (HMBI4).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 27.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06810000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
679 WGUS43 KOAX 300158 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 858 PM CDT WED MAY 29 2013 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN IOWA... WEST NISHNABOTNA RIVER AT RANDOLPH AFFECTING FREMONT COUNTY. EAST NISHNABOTNA RIVER AT RED OAK AFFECTING MONTGOMERY COUNTY. NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX && IAC071-301358- /O.NEW.KOAX.FL.W.0011.130531T1630Z-130601T1232Z/ /RDPI4.1.ER.130531T1630Z.130531T1800Z.130531T1832Z.NO/ 858 PM CDT WED MAY 29 2013 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLOOD WARNING FOR THE WEST NISHNABOTNA RIVER AT RANDOLPH. * FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM WEDNESDAY THE STAGE WAS 12.4 FEET...OR 6.6 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 19.1 FEET BY EARLY FRIDAY AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON. * IMPACT...AT 19.0 FEET...RURAL AGRICULTURAL LANDS BEGIN TO FLOOD. && LAT...LON 4065 9565 4065 9560 4075 9554 4105 9560 4104 9548 $$ IAC137-301358- /O.NEW.KOAX.FL.W.0012.130530T2308Z-130601T2140Z/ /RDOI4.1.ER.130530T2308Z.130531T1200Z.130601T0340Z.NO/ 858 PM CDT WED MAY 29 2013 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLOOD WARNING FOR THE EAST NISHNABOTNA RIVER AT RED OAK. * FROM THURSDAY EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM WEDNESDAY THE STAGE WAS 11.7 FEET...OR 6.3 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 20.5 FEET BY FRIDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT. * IMPACT...AT 20.0 FEET...LOWLAND FLOODING BEGINS ALONG THE WEST BANK. && LAT...LON 4066 9563 4064 9562 4080 9526 4116 9520 4116 9512 $$ IAC071-301358- /O.NEW.KOAX.FL.W.0013.130531T0000Z-130603T0102Z/ /HMBI4.1.ER.130531T0000Z.130601T0600Z.130602T0702Z.NO/ 858 PM CDT WED MAY 29 2013 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLOOD WARNING FOR THE NISHNABOTNA RIVER NEAR HAMBURG. * FROM THURSDAY EVENING TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM WEDNESDAY THE STAGE WAS 20.7 FEET...OR 4.3 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 26.7 FEET BY EARLY SATURDAY MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * IMPACT...AT 27.0 FEET...STATE HIGHWAY 275 SOUTH OF THE GAGE MAY BE THREATENED IN SEVERAL SPOTS. && LAT...LON 4067 9564 4067 9556 4055 9563 4048 9571 4046 9569 $$
2 follow-up statements
047 WGUS83 KOAX 300517 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1217 AM CDT THU MAY 30 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... MISSOURI RIVER AT NEBRASKA CITY AFFECTING FREMONT AND OTOE COUNTIES. MISSOURI RIVER AT BROWNVILLE AFFECTING ATCHISON AND NEMAHA COUNTIES. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER... SALT CREEK AT ASHLAND AFFECTING SAUNDERS COUNTY. MISSOURI RIVER AT RULO AFFECTING HOLT AND RICHARDSON COUNTIES. LITTLE SIOUX RIVER NEAR TURIN AFFECTING MONONA COUNTY. WEST NISHNABOTNA RIVER AT RANDOLPH AFFECTING FREMONT COUNTY. EAST NISHNABOTNA RIVER AT RED OAK AFFECTING MONTGOMERY COUNTY. NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX && NEC155-302017- /O.CON.KOAX.FL.W.0010.130530T2042Z-130601T1042Z/ /ASDN1.1.ER.130530T2042Z.130531T0600Z.130531T1642Z.NO/ 1217 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE SALT CREEK AT ASHLAND. * FROM THIS AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * THERE IS NO CURRENT OBSERVED DATA. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 17.3 FEET AFTER MIDNIGHT TOMORROW. * IMPACT...AT 16.0 FEET...UPSTREAM LOWLANDS BEGIN TO FLOOD. && LAT...LON 4101 9644 4101 9641 4104 9642 4106 9632 4104 9631 $$ IAC071-NEC131-302017- /O.EXT.KOAX.FL.W.0001.000000T0000Z-130602T1800Z/ /NEBN1.1.ER.130530T1200Z.130601T0600Z.130602T1200Z.NO/ 1217 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT NEBRASKA CITY. * AT 12:00 AM THURSDAY THE STAGE WAS 17.5 FEET...OR 0.5 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 18.7 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 18.0 FEET...WIDESPREAD LOWLAND FLOODING BEGINS. && LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580 4074 9590 $$ MOC005-NEC127-302017- /O.EXT.KOAX.FL.W.0002.000000T0000Z-130603T2130Z/ /BRON1.1.ER.130529T2056Z.130601T0600Z.130603T1530Z.NO/ 1217 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT BROWNVILLE. * AT 11:15 PM WEDNESDAY THE STAGE WAS 34.3 FEET...OR 1.3 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 33.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.9 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. && LAT...LON 4048 9580 4048 9554 4026 9544 4026 9563 4044 9574 $$ MOC087-NEC147-302016- /O.CON.KOAX.FL.W.0003.000000T0000Z-130603T2230Z/ /RULN1.2.ER.130528T1636Z.130531T0000Z.130603T1630Z.NO/ 1217 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER AT RULO. * AT 11:30 PM WEDNESDAY THE STAGE WAS 20.8 FEET...OR 3.8 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. * IMPACT...AT 21.0 FEET...SEVERAL RIVERFRONT CABINS AND POSSIBLY A CAFE IN AN AREA KNOWN AS CAMP RULO FLOOD. THESE SITES ARE LOCATED ON THE NEBRASKA SIDE NEAR HIGHWAY 159 BRIDGE. && LAT...LON 4026 9563 4026 9544 4011 9519 4000 9524 4000 9543 $$ IAC133-302016- /O.CON.KOAX.FL.W.0006.000000T0000Z-130602T1424Z/ /TURI4.1.ER.130529T0016Z.130531T1200Z.130601T2024Z.NR/ 1217 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE LITTLE SIOUX RIVER NEAR TURIN. * AT 12:00 AM THURSDAY THE STAGE WAS 21.8 FEET...OR 3.2 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 26.5 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON. && LAT...LON 4221 9613 4221 9590 4177 9599 4182 9610 4193 9601 $$ IAC071-302016- /O.CON.KOAX.FL.W.0011.130531T1630Z-130601T1232Z/ /RDPI4.1.ER.130531T1630Z.130531T1800Z.130531T1832Z.NO/ 1217 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE WEST NISHNABOTNA RIVER AT RANDOLPH. * FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM THURSDAY THE STAGE WAS 12.3 FEET...OR 6.7 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 19.1 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW AFTERNOON. * IMPACT...AT 19.0 FEET...RURAL AGRICULTURAL LANDS BEGIN TO FLOOD. && LAT...LON 4065 9565 4065 9560 4075 9554 4105 9560 4104 9548 $$ IAC137-302016- /O.CON.KOAX.FL.W.0012.130530T2308Z-130601T2140Z/ /RDOI4.1.ER.130530T2308Z.130531T1200Z.130601T0340Z.NO/ 1217 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE EAST NISHNABOTNA RIVER AT RED OAK. * FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM THURSDAY THE STAGE WAS 11.4 FEET...OR 6.6 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 20.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TOMORROW EVENING. * IMPACT...AT 20.0 FEET...LOWLAND FLOODING BEGINS ALONG THE WEST BANK. && LAT...LON 4066 9563 4064 9562 4080 9526 4116 9520 4116 9512 $$ IAC071-302016- /O.CON.KOAX.FL.W.0013.130531T0000Z-130603T0102Z/ /HMBI4.1.ER.130531T0000Z.130601T0600Z.130602T0702Z.NO/ 1217 AM CDT THU MAY 30 2013 THE FLOOD WARNING CONTINUES FOR THE NISHNABOTNA RIVER NEAR HAMBURG. * FROM THIS EVENING TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM THURSDAY THE STAGE WAS 21.9 FEET...OR 3.1 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 26.7 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * IMPACT...AT 27.0 FEET...STATE HIGHWAY 275 SOUTH OF THE GAGE MAY BE THREATENED IN SEVERAL SPOTS. && LAT...LON 4067 9564 4067 9556 4055 9563 4048 9571 4046 9569 $$
780 WGUS83 KOAX 301914 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 214 PM CDT THU MAY 30 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER... NISHNABOTNA RIVER NEAR HAMBURG AFFECTING FREMONT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX && IAC071-301944- /O.CAN.KOAX.FL.W.0013.000000T0000Z-130603T0102Z/ /HMBI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 214 PM CDT THU MAY 30 2013 THE FLOOD WARNING IS CANCELLED FOR THE NISHNABOTNA RIVER NEAR HAMBURG. * AT 2:00 PM THURSDAY THE STAGE WAS 23.2 FEET...OR 1.8 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.4 FEET EARLY TOMORROW AFTERNOON. * IMPACT...AT 23.0 FEET...MINOR OVERFLOWS BEGIN WITHIN THE CITY LIMITS, HOWEVER THERE IS NO THREAT TO PROPERTY AT THIS STAGE. && LAT...LON 4067 9564 4067 9556 4055 9563 4048 9571 4046 9569 $$ PEARSON
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at May 29, 3:06 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, May 29, 3:06 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
306 PM CDT WED MAY 29 2013
.DISCUSSION...
EXTENDED PERIOD OF CONVECTION WILL BE THE MAIN FORECAST CONCERN
IN THE SHORT TERM. POTENTIAL FOR BOTH SEVERE WEATHER AND HEAVY
RAIN WITH POSSIBLE FLOODING WILL BE A PART OF THE FORECAST THROUGH
THURSDAY AS UPPER SYSTEM OVER THE CENTRAL ROCKIES BEGINS TO PIVOT
INTO THE PLAINS REGION...FOLLOWED BY A SLOW PROGRESSION OF THE
UPPER SYSTEM OUT OF THE REGION THROUGH SATURDAY.
ABUNDANT MOISTURE AND INSTABILITY EXTENDS FROM THE SOUTHERN PLAINS
INTO THE LOWER MISSOURI VALLEY THIS AFTERNOON WITH ONGOING
CONVECTION ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. PERIODS OF
THUNDERSTORMS WITH HEAVY RAIN WILL BE LIKELY TONIGHT INTO
THURSDAY AS CONVECTION OVER WESTERN NEBRASKA AND KANSAS LIFTS
NORTHEAST AHEAD OF THE UPPER WAVE. MAIN ENERGY MOVES EAST OF THE
AREA BY THURSDAY AFTERNOON BUT SURFACE TROUGH LINGERS OVER EASTERN
NEBRASKA SUPPORTED BY A CLOSED UPPER LOW OVER THE NORTHERN PLAINS
INTO THURSDAY EVENING. THIS WILL RESULT IN A CONTINUED THREAT OF
CONVECTION FOR SOUTHEAST PARTS OF THE FORECAST AREA THURSDAY NIGHT
INTO FRIDAY ALTHOUGH STRONGER STORMS EXPECTED TO STAY SOUTHEAST
OF THE AREA. LINGERING SHOWERS AND ISOLATED THUNDERSTORMS REMAIN
OVER THE AREA THROUGH THE REMAINDER OF THE SHORT TERM AS THE UPPER
SYSTEM GRADUALLY MOVES OFF TO THE NORTHEAST.
EXTENDED PERIOD STARTS OFF DRY FOR SUNDAY BUT RAIN CHANCES RETURN
BY MONDAY AND CONTINUE INTO WEDNESDAY AS NEXT UPPER WAVE MOVES
INTO AND ACROSS THE NORTHERN PLAINS. LITTLE CHANGE TO CURRENT
FORECAST TRENDS DURING THIS TIME.
&&
.AVIATION...
18Z TAFS FOR KOFK...KOMA AND KLNK.
PERIODS OF THUNDERSTORMS THROUGHOUT THE TAF PERIOD MAKE THIS CYCLE
A DIFFICULT FORECAST. ALTHOUGH NOT EXPECTING CONTINUOUS
THUNDERSTORMS AT ANY OF THE TAF SITES...PERIOD OF THUNDERSTORMS
CANNOT BE RULED OUT FOR ANY GIVEN TIME OVER THE NEXT 24 HOURS.
THEREFORE...HAVE INCLUDED TEMPO GROUPS FOR THUNDERSTORMS IN THE
FIRST 9 HOURS...THEN USED PROB30 GROUPS FROM 06-18Z. GUSTY
SOUTHEASTERLY WINDS THIS AFTERNOON WILL GRADUALLY BECOME MORE
SOUTH TO SOUTHWESTERLY BY THURSDAY MORNING. CEILING HEIGHTS
OVERALL WILL LIKELY REMAIN MVFR TO VFR WITH SOME INTERMITTENT IFR.
&&
.HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSOURI RIVER BELOW THE
PLATTE RIVER AND FOR THE LITTLE SIOUX RIVER. ELSEWHERE SEVERAL RIVERS
ARE NEAR BANKFULL BUT ARE EXPECTED TO REMAIN BELOW FLOOD STAGE IN
THE SHORT TERM. THE CURRENT FORECAST FOR THE LITTLE SIOUX RIVER
BRINGS WATER LEVELS TO NEAR RECORD VALUES. THE RECORD FOR THE LITTLE
SIOUX RIVER NEAR TURIN OCCURRED ON FEBRUARY 19TH, 1971 WHEN THE
RIVER REACHED 27.4 FEET. THE CURRENT FORECAST CALLS FOR THE RIVER TO
REACH 26.5 FEET. THIS IS SIMILAR TO THE LEVEL REACHED IN JUNE OF
1996. IN ADDITION TO RIVER FLOODING...FLASH FLOODING IS POSSIBLE
THIS EVENING AND TONIGHT FOR PORTIONS OF EASTERN NEBRASKA AND MUCH
OF IOWA. HEAVY RAINS THE PAST SEVERAL DAYS HAVE LED TO SATURATED
SOILS ACROSS THE AREA...ESPECIALLY SOUTH OF INTERSTATE 80 IN IOWA
AND SOUTHEAST NEBRASKA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NEZ015-033-034-
043>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ043-055-056-
069-079-080-090-091.
&&
FOBERT/KERN/PEARSONHazardous weather outlook, May 29, 4:20 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 PM CDT WED MAY 29 2013 NEZ011-012-016>018-030>032-042-301130- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 420 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN THE PRIMARY HAZARDS. SCATTERED THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH THIS EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY AND AGAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. IAZ043-055-056-069-080-091-NEZ015-033-034-043>045-050>053-301130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-THURSTON- CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- 420 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN AS THE PRIMARY HAZARDS. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AND ARE EXPECTED TO BECOME MORE WIDESPREAD. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THESE STORMS. DUE TO RECENT RAINS...WATER OVER ROADS AND FLASH FLOODING MAY DEVELOP. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY AND AGAIN MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. IAZ079-090-NEZ065>068-078-088>093-301130- MILLS-FREMONT-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 420 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY HAZARDS. HEAVY RAIN IS ALSO POSSIBLE WITH THE STORMS. SCATTERED THUNDERSTORMS WILL CONTINUE AND ARE EXPECTED TO BECOME MORE WIDESPREAD LATER THIS AFTERNOON AND INTO THE EVENING HOURS. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THESE STORMS. DUE TO RECENT RAINS...WATER OVER ROADS AND FLASH FLOODING MAY DEVELOP. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY AND AGAIN MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. FOBERT
In the hours before
Local storm report, May 29, 7:24 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
724 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST NORFOLK 42.03N 97.42W
05/29/2013 E60.00 MPH MADISON NE PUBLIC
0721 PM FLASH FLOOD LINCOLN 40.82N 96.69W
05/29/2013 LANCASTER NE AMATEUR RADIO
WATER OVER THE ROAD AT NW 12 AND RAYMOND.
&&
PEARSONLocal storm report, May 29, 7:29 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
729 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 18 NW VERDIGRE 42.78N 98.29W
05/29/2013 E1.00 INCH KNOX NE PUBLIC
60 MPH WIND
&&
KERNLocal storm report, May 29, 7:34 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
734 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 3 N LINCOLN 40.86N 96.69W
05/29/2013 LANCASTER NE PUBLIC
WATER COVERING SIDEWALKS.
&&
PEARSONSpecial weather statement, May 29, 8:07 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
807 PM CDT WED MAY 29 2013
NEZ012-015-018-032>034-043-300200-
CEDAR NE-STANTON NE-COLFAX NE-THURSTON NE-BURT NE-WAYNE NE-CUMING NE-
807 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR...STANTON...
NORTHERN COLFAX...THURSTON...NORTHWESTERN BURT...WAYNE AND CUMING
COUNTIES UNTIL 900 PM CDT...
AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF COLERIDGE TO LEIGH...OR ALONG A LINE EXTENDING FROM 27 MILES
SOUTHWEST OF PONCA TO 18 MILES NORTH OF COLUMBUS...AND MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4226 9701 4228 9648 4227 9635 4226 9633
4222 9633 4221 9636 4217 9635 4215 9632
4191 9633 4165 9725 4174 9725 4175 9728
4243 9725 4252 9702
TIME...MOT...LOC 0105Z 240DEG 38KT 4240 9719 4169 9723
NIETFELDLocal storm report, May 29, 8:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 1 N VALLEY 41.33N 96.35W
05/29/2013 M0.83 INCH DOUGLAS NE OFFICIAL NWS OBS
RAIN FELL BETWEEN 7PM AND 8PM.
&&
LANDSVORKLocal storm report, May 29, 8:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
835 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 2 NW LITTLE SIOUX 41.83N 96.05W
05/29/2013 M0.90 INCH HARRISON IA CO-OP OBSERVER
RAIN FELL IN LESS THAN 80 MINUTES.
&&
LANDSVORKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:19 PM CDT | Flash Flood Warning | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 5 hr |
| May 29, 8:58 PM CDT | River Flood Warning | OAX | Fremont | 59 hr |
| May 29, 8:58 PM CDT | River Flood Warning | OAX | Montgomery | 68 hr |
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.